Utah, 2006

Flash Flood in Utah, June 30, 2006

June 30, 2006 · NWS SLC · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jun 30, 2:05 PM MST, 6 hours 25 minutes earlier.

Area forecast discussion, Jun 30, 2:05 PM MST, 6 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
305 PM MDT FRI JUN 30 2006

.SYNOPSIS...A MOIST RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE AREA
THROUGH THE WEEKEND. SOME DRYING AND WARMING WILL BEGIN EARLY NEXT
WEEK.

&&

.DISCUSSION...SCATTERED CONVECTION HAS BROKEN OUT THIS
AFTERNOON...MAINLY OVER THE HIGHER TERRAIN. PRECIPITABLE WATER
VALUES ARE HIGH ENOUGH OVER THE ENTIRE AREA THAT CELLS COULD PRODUCE
LOCALLY HEAVY RAIN THIS EVENING. STORMS OVER THE NORTH ARE MOVING
ALONG ENOUGH THAT REPEAT CELLS WILL BE REQUIRED TO CAUSE
PROBLEMS...BUT IN SOUTHERN UTAH THE CELLS ARE MOVING VERY SLOWLY OR
JUST REDEVELOPING ALONG OUTFLOW BOUNDARIES. SURFACE DEWPOINTS ARE
NOT QUITE HIGH ENOUGH TO JUSTIFY A FLASH FLOOD WATCH IN THE
SOUTH...BUT WILL HAVE TO MONITOR RADAR RAINFALL ESTIMATES CLOSELY
OVER THE NEXT 4 TO 6 HOURS.

MODELS INDICATE LITTLE CHANGE IN THE PATTERN SAT/SUN WITH A HINT OF
SOME DRYING OVER THE NORTH BUT NOT MUCH CHANGE IN THE AIRMASS OVER
THE SOUTH. HAVE TRENDED POPS DOWN OVER THE NORTH BUT KEPT THEM IN
THE CHANCE...VALLEYS...TO NEAR 50 PERCENT OVER THE MOUNTAINS OF THE
SOUTH. TEMPERATURES DO NOT CHANGE MUCH NEXT TWO DAYS.

DRIER AND WARMER INDICATED MON/TUES WITH SOME THREAT OF THE FIRST
100 DEGREE MAX TEMP AT SLC ON TUESDAY. TRENDED POPS DOWN AND
TEMPERATURES UP.

GFS CONTINUES TO PREDICT THE 500 MB HIGH CENTER TO REDEVELOP
NORTHEAST INTO WYOMING WED/THU. THIS BRINGS A DEEP MOIST SOUTHEAST
FLOW INTO THE AREA LATE WED AND INTO THU WITH A WELL DEFINED WAVE
EMBEDDED IN THE FLOW.  THIS WOULD BE A WIDESPREAD RAIN EVENT FOR THE
AREA WITH MUCH COOLER TEMPERTURES ON THU. PRETTY FAR OUT FOR A LOT
OF CONFIDENCE IN THIS SOLUTION...BUT WE HAVE SEEN THE SAME BASIC
MESSAGE FOR 3 RUNS IN A ROW AND 12Z EC ALSO MOVES THE 500 HIGH
CENTER INTO WYOMING...SO HAVE TRENDED POPS UP AND TEMPS
DOWN...ESPECIALLY ON THU.

&&

.AVIATION...THUNDERSTORM ACTIVITY THUS FAR HAS REMAINED CONFINED
WELL SOUTH OF KSLC...AND RADAR/SATELLITE TRENDS INDICATE THIS
ACTIVITY CONTINUES TO GRADUALLY SPREAD SOUTH AWAY FROM THE TERMINAL.
ANY CHANCE OF THUNDERSTORMS IMPACTING KSLC WILL LIKELY HOLD OFF
UNTIL NEAR/AFTER 04Z...AND BE ASSOCIATED WITH ACTIVITY CURRENTLY
OVER EASTERN NV. THERE IS A 20 PERCENT CHANCE THIS ACTIVITY WILL
HOLD TOGETHER AS IT CROSSES WESTERN UTAH THIS EVENING...REACHING
KSLC AROUND 04Z OR SO.

&&

.FIRE WEATHER...LIGHT WINDS AND A MODERATELY MOIST AIRMASS WILL
SUPPORT AFTERNOON AND EVENING CONVECTION TONIGHT AND SATURDAY. CLOUD
COVER...HUMIDITY... ESPECIALLY OVERNIGHT RH RECOVERY...WILL BE HIGH
SUNDAY MORNING. A DRYING TREND WILL THEN DEVELOP...ESPECIALLY FOR
THE WESTERN PORTIONS...FROM SUNDAY AFTERNOON THROUGH MID-WEEK.
ANOTHER ROUND OF DEEP MOISTURE IS THEN EXPECTED TO MOVE OVER THE
FIRE DISTRICT LATE NEXT WEEK.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.

&&

DUNN/SEAMAN/GIBSON
Hazardous weather outlook, Jun 30, 12:03 PM MST, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
103 PM MDT FRI JUN 30 2006

UTZ001>021-WYZ021-011200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
CENTRAL AND SOUTHWEST MOUNTAINS-HENRY MOUNTAINS-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-SOUTHWEST WYOMING-
103 PM MDT FRI JUN 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF UTAH AND SOUTHWEST
WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL IMPACT THE OUTLOOK AREA
THIS AFTERNOON AND EVENING. FREQUENT LIGHTNING...LOCALLY HEAVY
RAINFALL...SMALL HAIL AND GUSTY WINDS ARE POSSIBLE WITH THESE
STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL
CONTINUE ACROSS PORTIONS OF THE OUTLOOK AREA THROUGHOUT THE
UPCOMING WEEKEND AND INTO NEXT WEEK. THESE STORMS WILL PRIMARILY
AFFECT THE HIGHER TERRAIN...BUT MAY SPREAD OFF THE MOUNTAINS AND
INTO ADJACENT VALLEY LOCATIONS AT TIMES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SEAMAN

The radar

The Salt Lake City radar (KMTX), 143 km away, was scanning. The volume nearest the first event began at 03:30 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Utah

When
June 30, 8:30 PM MST to 10:30 PM MST
Where
Utah County, 12 mi ESE of Spanish Fork
Reported by
MARINER
Coordinates
40.120, -111.670 (the zone’s center; the record gives no point)

Heavy rain resulted in flooding of 3 Forks Creek. Numerous mudslides reported. Campgroud evacuated by law enforcement.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Utah in 2006Every state in 2006This day in weather historyWarnings in Utah, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5513912.